180-degree turnaround, but not necessarily better - IBS Constipation (IBS-C) and Chronic Constipation - IBS Self Help and Support Group Forums - IBSgroup.org
Advertisement

Jump to content


Photo

180-degree turnaround, but not necessarily better

Linzess

  • Please log in to reply
No replies to this topic

#1 Displaced

Displaced

    Prolific Member

  • Members
  • PipPipPip
  • 106 posts

Posted 10 August 2018 - 02:02 PM

Advertisement

I've been on Linzess 72 mcg for a year, and for most of that time it caused multiple episodes of diarrhea immediately after breakfast (and, contrary to labeling and the prevailing experience among other users, this happened regardless of how long I waited to eat after taking the pill, sometimes several hours). I suffered through it on the theory that it was better that my body was getting emptied out than to be backed up. But about three weeks ago, this stopped happening, and I'm now tipped back in the other direction of infrequent bowel activity, and when it happens, often small or lumpy pieces and a feeling of discomfort from the buildup. I've only had diarrhea once, a few days ago, and that was in the afternoon, not the morning. I have a feeling that my body was in overdrive trying to get rid of accumulated waste from days, if not longer, all at once. It was an exceptionally urgent, large episode that I would not care to repeat.

I have a feeling that the recent diagnosis and treatment of a hyperactive thyroid is at least partly behind this changed pattern. I saw the endocrinologist who treats the thyroid issue a few days for the first time since the treatment; she didn't have any advice for dealing with bowel issues, although she was aware that there is a connection. The soonest I could get an appointment with a GI doctor is a month from now.

So I'm on my own trying to figure out what to do if the Linzess isn't helping much. I've occasionally supplemented with Miralax, although I don't think it had a strong effect. Since I had taken it the day before I had the recent "afternoon explosion," I'm wary of taking it again, although I can't prove that the there was a connection. Miralax usually doesn't trigger that kind of reaction. I'll have to order a refill of the 72 mcg Linzess before I see the doctor, and if she thinks I need a higher dose, that will be another huge expense, if the insurance company even allows me to fill two prescriptions of the same drug, just a different strength, within a month. I'm still taking it on the assumption that it may be working somewhat, and that I would be even worse off if I stopped. What else can I do while I wait? My goal has been to hope that I can get by without doing anything too radical, such as trying a lot of new OTC products, until I can get some medical advice, but if I get too backed up, I'll need to do something. While I hated the Linzess-induced diarrhea and am glad it's not happening any more, my current situation isn't quite what I'd call normal either. I have a few 145 mg pills left from an abandoned experiment with alternating the two doses. I might go back to using both and seeing if I can make it to the appointment without a refill so that I don't get stuck with a three-month supply of an ineffective lower dose. But if anyone else has had experience with Graves disease and IBS, I"d like to hear how you're coping.







Also tagged with one or more of these keywords: Linzess


Advertisement

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2016 IBS Self Help and Support Group All rights reserved




This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here